Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS New York, NY

September 3, 2013Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2013, 7:12 AM EDT for Nassau County, Suffolk County, New York. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2013, 7:12 AM EDT (11:12 UTC)
Expired
Sep 3, 2013, 8:00 AM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 40 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 7:25 AM EDTHAIL 1Massapequa, NYQUARTER SIZE HAIL REPORTED NEAR BURNER MIDDLE SCHOOL ON CARMAN MILL ROAD.
Sep 3, 7:30 AM EDTTSTM WND DMGAmityville, NY3-4 TREES DOWN ACROSS AMITYVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1144 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS51 KOKX 031112
SVROKX
NYC059-103-031200-
/O.NEW.KOKX.SV.W.0036.130903T1112Z-130903T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
712 AM EDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 800 AM EDT...

* AT 708 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FREEPORT...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WANTAGH...MASSAPEQUA...LEVITTOWN...AMITYVILLE...GILGO STATE PARK...
  FARMINGDALE...LINDENHURST...MELVILLE...BABYLON...CAPTREE STATE
  PARK...DEER PARK...DIX HILLS...BAY SHORE...ISLIP...BRENTWOOD...
  COMMACK...HAUPPAUGE...SMITHTOWN...SAYVILLE...RONKONKOMA AND
  HOLBROOK

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4062 7371 4092 7323 4092 7320 4075 7302
      4071 7310 4072 7312 4069 7315 4070 7324
      4065 7338 4065 7331 4067 7327 4065 7322
      4066 7320 4061 7330 4063 7335 4059 7350
      4058 7366
TIME...MOT...LOC 1112Z 235DEG 29KT 4063 7352

$$
1 follow-up statement
172 
WWUS51 KOKX 031157
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
757 AM EDT TUE SEP 3 2013

NYC059-103-031206-
/O.EXP.KOKX.SV.W.0036.000000T0000Z-130903T1200Z/
SUFFOLK NY-NASSAU NY-
757 AM EDT TUE SEP 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NASSAU AND SUFFOLK
COUNTIES WILL EXPIRE AT 800 AM EDT...

RADAR INDICATES THAT THE STORM HAS WEAKENED...BUT STILL MAY BE 
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 40 MPH. 

LAT...LON 4062 7371 4092 7323 4092 7320 4075 7302
      4071 7310 4072 7312 4069 7315 4070 7324
      4065 7338 4065 7331 4067 7327 4065 7322
      4066 7320 4061 7330 4063 7335 4059 7350
      4058 7366
TIME...MOT...LOC 1156Z 235DEG 29KT 4083 7314

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:29 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 3, 5:29 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
529 AM EDT TUE SEP 3 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS TODAY. HIGH PRESSURE WILL
THEN BUILD IN TONIGHT INTO WEDNESDAY MORNING...AND WEAKEN
WEDNESDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL MOVE THROUGH
ON THURSDAY. CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR THE
REST OF THIS WEEK...AND SLIDE TO THE SOUTH ON SATURDAY.
ANOTHER WEAK COLD FRONT WILL MOVE ACROSS ON SUNDAY...FOLLOWED
AGAIN BY CANADIAN HIGH PRESSURE FOR THE START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT LIES NE-SW ACROSS THE AREA FROM ABOUT HFD-HPN-SMQ AS
MARKED BY DEWPOINT GRADIENT...WITH UPPER 60S/LOWER 70S TO THE EAST
AND MID 60S TO THE NORTH/WEST. EXPECT SCT-NUMEROUS SHOWERS/TSTMS
TO FIRE AGAIN BY LATE MORNING/EARLY AFTERNOON...MAINLY ACROSS LONG
ISLAND AND CT AND POSSIBLY ALSO NYC...WHERE MOISTURE AND
INSTABILITY WILL BE POOLED JUST AHEAD OF THE FRONT...WITH PW
1.75 INCHES AND MLCAPE 500-1000 J/KG....ALSO LIFT VIA RIGHT REAR
QUADRANT OF H3 JET STREAK OVER NEW ENGLAND...APPROACHING MID LEVEL
H5 VORT MAX...AND LOW LEVEL CONVERGENCE. STRONGER CELLS COULD
PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS...AND WILL MENTION
IN HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
NW POST-FRONTAL FLOW WILL BRING IN DRIER AIR...WITH CLEARING
SKIES. EXPECT LOWS TONIGHT IN THE 60S IN MOST PLACES...EXCEPT
55-60 IN THE VALLEYS NORTH/WEST OF NYC AND IN THE LONG ISLAND PINE
BARRENS. A SUNNY DAY ON TAP FOR WED...WITH HIGHS IN THE LOWER AND
MID 80S...WARMEST IN URBAN NE NJ.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH HEIGHTS FINALLY
RISING BY THE BEGINNING OF NEXT WEEK.

MODELS ARE IN GOOD AGREEMENT INTO THE WEEKEND...WITH THE EXCEPTION
OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR THE
LESSER ANTILLES BUT CURVES IT NORTHWARD NEAR 70W ON FRI AND
CONTINUES IT ON A NNE TRACK THROUGH EARLY NEXT WEEK. THE GFS HAS
ALSO JUMPED ON THIS IDEA AS WELL...ALTHOUGH IS NOT NEARLY AS DEEP AS
THE CMC. OTHERWISE...THERE ARE JUST SOME SLIGHT TIMING DIFFERENCES
WITH THE PASSING OF THE UPPER TROUGH AXIS AND ASSOCIATED SFC COLD
FRONT ON SUN.

DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED LOCALLY. AT THE SFC...A WEAK COLD FRONT MOVING THROUGH ON
THU MAY TRIGGER SOME ISOLD SHOWERS WITH HIGH PRES BUILDING IN FROM
THE GREAT LAKES BEHIND IT. DRY WEATHER WILL PREVAIL THROUGH THE END
OF THE WEEK...ALTHOUGH A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO
THE S ON FRI NIGHT/SAT. THIS WILL RESULT IN INCREASING HUMIDITY
LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH ON
SUN. CANADIAN HIGH PRES THEN BUILDS IN FOR MON.

TEMPS WILL BE NEAR SEASONABLE LEVELS...EXCEPT THU NIGHT THROUGH FRI
NIGHT WHERE THEY WILL AVERAGE AROUND 5 DEGREES BELOW NORMAL.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT EVENTUALLY MOVES THROUGH THE AREA DURING THE DAY TODAY
WITH IT MOVING EAST OF THE AREA TONIGHT. CONDITIONS VARY FROM LIFR
TO VFR ACROSS THE REGION AHEAD OF THE COLD FRONT. MAINLY IFR AND
LOWER NEAR THE COAST WITH PATCHY FOG/STRATUS AND MORE MVFR/VFR
ACROSS FARTHER INTERIOR TERMINALS.

WINDS ARE LIGHT AND VARIABLE AT LESS THAN 10 KT. AS WINDS TURN MORE
WESTERLY DURING THE DAY...OUTSIDE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WHICH WOULD PROBABLY BE SCATTERED COVERAGE...MORE OF AN
IMPROVEMENT TO VFR WILL OCCUR. HIGHER CHANCES WILL EXIST FOR ANY OF
THIS ACTIVITY NYC TERMINALS AND EAST. WIND GUSTS 15-20 KT POSSIBLE
MID AFTERNOON INTO EARLY EVENING.

AMENDMENTS ARE LIKELY TO REFINE TIMING OF IMPROVING CONDITIONS
WHICH COULD BE OFF BY A FEW HOURS FROM FORECAST. CONDITIONS COULD
FLUCTUATE BY ONE CATEGORY AT TIMES.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF IFR COULD BE OFF BY 2-3 HOURS.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES  SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. IFR
POSSIBLE BEFORE 12Z.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF LIFR COULD BE OFF BY 1-2 HOURS.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS. END TIME
OF LIFR COULD BE OFF BY 2-3 HOURS.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY.
.WEDNESDAY THROUGH SATURDAY...VFR.

&&

.MARINE...
AFTER ANY SHOWERS/TSTMS WITH A COLD FRONTAL PASSAGE
TODAY...GENERALLY QUIET CONDITIONS WILL PREVAIL THROUGH FRI NIGHT.
NW FLOW COULD GUST UP TO 20 KT LATE TONIGHT INTO TUE MORNING
MAINLY ON THE OCEAN...AND OCEAN SEAS IN W FLOW TUE
AFTERNOON/EVENING COULD BUILDS AS HIGH AS 4 FT OUT EAST.

AN INCREASING SW FLOW ON SAT MAY GUST UP TO 20 KT ON THE EASTERN
OCEAN/SOUND/BAYS. SEAS ON THE EASTERN OCEAN WATERS MAY ALSO
APPROACH MARGINAL SCA LEVELS AS A RESULT.

&&

.HYDROLOGY...
HEAVIER SHOWERS/TSTMS TODAY...MAINLY FROM LATE MORNING INTO THE
AFTERNOON...HAVE A GOOD CHANCE OF PRODUCING LOCALLY HEAVY RAINFALL
OF UP TO AN INCH...WHICH WOULD CAUSE MAINLY URBAN AND POOR
DRAINAGE FLOODING.

NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...24
AVIATION...JM
MARINE...GOODMAN/24
HYDROLOGY...GOODMAN/24
EQUIPMENT...
Hazardous weather outlook, Sep 3, 5:22 AM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
522 AM EDT TUE SEP 3 2013

CTZ005>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-041000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
522 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD CAUSE
MINOR URBAN AND POOR DRAINAGE FLOODING. STRONGER STORMS COULD ALSO
PRODUCE GUSTY WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-041000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
522 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD REDUCE
VSBY BELOW 1 NM. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS UP
TO 35 KT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-103-NYZ067>070-041000-
WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
522 AM EDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 3, 7:06 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
706 AM EDT TUE SEP 3 2013

NYZ078-080-179-031130-
NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
706 AM EDT TUE SEP 3 2013

...STRONG THUNDERSTORM WILL IMPACT SOUTHERN NASSAU AND WESTERN
SUFFOLK COUNTIES...

AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LIDO BEACH...OR NEAR LONG BEACH...AND MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  5 MILES SOUTHEAST OF BALDWIN BY 710 AM.
  NEAR FREEPORT BY 715 AM.
  NEAR MASSAPEQUA BY 720 AM.
  NEAR FARMINGDALE BY 725 AM.
  NEAR LINDENHURST BY 730 AM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4058 7375 4079 7353 4080 7350 4079 7345
      4085 7346 4088 7343 4073 7316 4069 7322
      4070 7324 4068 7328 4067 7333 4065 7338
      4066 7327 4063 7332 4058 7356

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 10:25 PM EDTSpecial Weather StatementOKXOrange65 min
Sep 3, 1:12 AM EDTSevere Thunderstorm WarningOKXRockland, Westchester48 min
Sep 3, 1:25 AM EDTAreal Flood AdvisoryOKXPutnam, Rockland, Westchester95 min
Sep 3, 2:22 AM EDTAreal Flood AdvisoryOKXNassau, Queens83 min
Sep 3, 6:59 AM EDTSpecial Marine WarningOKX46 min
Sep 3, 7:06 AM EDTSpecial Weather StatementOKXNassau24 min
Sep 3, 7:30 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk60 min
Sep 3, 7:42 AM EDTSpecial Weather StatementOKXNassau63 min
Sep 3, 7:52 AM EDTSpecial Marine WarningOKX68 min
Sep 3, 7:59 AM EDTSpecial Weather StatementOKXSuffolk61 min
Sep 3, 8:38 AM EDTAreal Flood AdvisoryOKXSuffolk112 min
Sep 3, 8:45 AM EDTSpecial Marine WarningOKX60 min
Sep 3, 8:54 AM EDTSpecial Marine WarningOKX51 min
Sep 3, 9:02 AM EDTSpecial Weather StatementOKXSuffolk58 min
Sep 3, 9:20 AM EDTSpecial Weather StatementOKXSuffolk55 min
Sep 3, 10:18 AM EDTSpecial Weather StatementOKXSuffolk57 min
Sep 3, 10:39 AM EDTAreal Flood AdvisoryOKXSuffolk111 min
Sep 3, 10:56 AM EDTFlash Flood WarningOKXSuffolk4 hr
Sep 3, 11:34 AM EDTSevere Thunderstorm WarningOKXSuffolk41 min
Sep 3, 11:35 AM EDTSpecial Marine WarningOKX25 min
Sep 3, 11:52 AM EDTSpecial Marine WarningOKX23 min
Sep 3, 12:20 PM EDTSpecial Marine WarningOKX25 min
Sep 3, 12:36 PM EDTSpecial Weather StatementOKXSuffolk69 min
Sep 3, 1:31 PM EDTSpecial Marine WarningOKX44 min
Sep 3, 2:12 PM EDTSpecial Marine WarningOKX33 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.